Alert archive / Illinois / Dense Fog Advisories in 2017
Dense Fog Advisory 21, NWS Lincoln, IL
NWS Lincoln, IL issued this dense fog advisory at Nov 2, 2017, 1:36 AM CDT for Knox County, Marshall County, Stark County, Illinois. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2017, 1:36 AM CDT (06:36 UTC)
- Expired
- Nov 2, 2017, 10:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Knox County, IL, Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 561 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS73 KILX 020636 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 136 AM CDT Thu Nov 2 2017 ...Widespread dense fog to develop overnight over Knox, Stark and Marshall counties... ILZ027-028-030-021500- /O.NEW.KILX.FG.Y.0021.171102T0636Z-171102T1500Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 136 AM CDT Thu Nov 2 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... The National Weather Service in Lincoln has issued a Dense Fog Advisory, which is in effect until 10 AM CDT this morning. * Visibilities...Around 1/4 mile or less over Knox, Stark and Marshall counties. * Timing...Through mid morning Thursday. * Impacts...Drivers will have very limited visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ 07
1 follow-up statement
450 WWUS73 KILX 021454 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 954 AM CDT Thu Nov 2 2017 ILZ027-028-030-021600- /O.EXP.KILX.FG.Y.0021.000000T0000Z-171102T1500Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 954 AM CDT Thu Nov 2 2017 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Areas of dense fog continue another hour or so, but the fog will be gradually thinning across the area. $$ Geelhart
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this dense fog advisory went out at Nov 1, 11:51 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 1, 11:51 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1151 PM CDT Wed Nov 1 2017 .UPDATE... Issued at 904 PM CDT Wed Nov 1 2017 Skies are overcast and patchy fog covers the whole area. A couple of sites are reporting precip and based on surrounding radars, I'm sure light rain or drizzle is occurring at other locations, just not getting reported. Current forecast has light rain/drizzle over eastern half of the area with patchy fog over the whole area the remainder of the night. Current forecast looks ok but will send an update with hopes that temp wording will be steady or slowly rising overnight. && .SHORT TERM...(This evening through Thursday) ISSUED AT 310 PM CDT Wed Nov 1 2017 The evening forecast will be dominated by a persistent low level southerly flow into central Illinois, as a warm frontal circulation develops to our northwest, centered from across NW Missouri and into NW Illinois. There appears to be increasing evidence in the low level thermal and moisture profiles that low clouds, fog, and patchy drizzle will be possible overnight tonight, as synoptic scale lift persists in the warm advection flows. The blanket of clouds will limit diurnal cooling, with nearly steady or slowly rising temps in the mid 40s to low 50s. A cloudy but mild day is on tap for Thursday, with scattered showers developing by afternoon, if not continuing through the morning into the afternoon in some areas east of I-55. Steady southerly warm air advection flows will help produce mild high temps ranging from around 60 near Galesburg, to the upper 60s south of I-72. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 310 PM CDT Wed Nov 1 2017 Thursday night will see ongoing showers east of I-55, as a surface wave progresses to the NE along the warm front, and exits into Indiana. Precip chances will end after midnight, with clouds beginning to clear in western IL late Thur night. Despite some partial sunshine on Friday with a brief period of high pressure, high temps will be cooler than Thursday as colder air is wrapped into Illinois on NE winds. Highs will top out in the low 50s north of Peoria, and low 60s south of I-70. The break in the rain chances will be short-lived, as the next wave of sfc low pressure approaches Friday night and passes across NW Illinois on Saturday. That will bring rain chances after midnight Friday night, with likely rain from Lincoln and north Saturday morning. Rain chances will continue north of I-72 Saturday afternoon, with rain becoming likely west of I-57 Saturday night. A more significant system is on tap for Sunday afternoon and evening, as a parent low pressure center travels from the central Plains into NW Ontario during the day. That low will drag a cold front across central Illinois for late Sunday afternoon and evening. Instability parameters show MUCAPES of 1500-2000 J/KG ahead of the front, along with bulk shear values around 60kts. There is some potential of severe wind and hail, if these parameters continue to show up in the extended guidance. High pressure will build briefly into Illinois late Sunday night into Monday morning, but yet another low pressure system will approach Illinois from the southwest Monday afternoon. Rain chances will expand from south to north, especially east of I-55 Monday afternoon. Likely rain chances are expected south of I-70 Monday evening, with diminishing chances into Tuesday morning as the weak low departs to the east. Model differences show up for the later extended periods, with potential for another low pressure center pushing across Illinois for Tuesday afternoon into Tuesday night. No significant storms are expected with that wave, but enough cold air could dive into Illinois behind the low for a few flakes of snow north of I-72 late Tuesday night, as lows dip into the low to mid 30s in that area. Light rain could linger on Wednesday, as high temps struggle to reach the mid to upper 40s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1151 PM CDT Wed Nov 1 2017 IFR and LIFR conditions will continue at all TAF sites overnight and into the morning hours. Some MVFR conditions are trying to sneak into western IL from eastern MO, but models show this not getting to SPI until sometime around noon and then spreading east to DEC. PIA/BMI/CMI may see lower MVFR conditions, but believe as front pushes through the area, IFR/LIFR conditions will return til the front moves through tomorrow evening through after midnight tomorrow night...from northwest to southeast. PIA will see improving conditions first, followed by BMI and SPI, then DEC and CMI after end of TAF time. Winds will be southerly overnight but then become light and variable around PIA as the front approaches and then at the other sites as the front moves through, then becoming northerly behind the front...in the evening hours or later. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Auten
Hazardous weather outlook, Nov 1, 3:16 PM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Wed Nov 1 2017 ILZ027>031-036>038-040>042-047>050-021100- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Schuyler-Scott-Stark-Tazewell-Woodford- 316 PM CDT Wed Nov 1 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Severe thunderstorms, potentially containing large hail and damaging wind gusts, are possible Sunday or Sunday night. It is to early to determine specific timing or locations at this point. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ043>046-051>057-061>063-066>068-071>073-021100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt- Richland-Sangamon-Shelby-Vermilion- 316 PM CDT Wed Nov 1 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms are possible Thursday afternoon into Thursday night. Thunderstorms may produce locally heavy rain and dangerous lightning. Additional thunderstorms are possible Saturday. Severe thunderstorms, potentially containing large hail and damaging wind gusts, are possible Sunday or Sunday night. It is to early to determine specific timing or locations at this point. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. HJS
Nearby
Dense Fog Advisories in Illinois, 2017Every dense fog advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.